Takotsubo cardiomyopathy following dipyridamole pharmacologic stress
This study is about an elderly female patient who presented with rapid atrial fibrillation. Pharmacologic stress myocardial perfusion imaging with dipyridamole for the assessment of myocardial ischemia resulted in transient abnormalities on electrocardiogram, wall motion and perfusion defects with complete resolution 1 month later, suggestive of Takotsubo cardiomyopathy. We believe that our case report is the first to describe this finding after dipyridamole stress.
KeywordsStress cardiomyopathy Dipyridamole
Conflict of interest statement
- 1.Dorfman T, Aqel R, Allred J, Woodham R, Iskandrian AE. Takotsubo cardiomyopathy induced by treadmill exercise testing: an insight into the pathophysiology of transient left ventricular apical (or midventricular) ballooning in the absence of obstructive coronary artery disease. J Am Coll Cardiol. 2007;49:1223–5.CrossRefPubMedGoogle Scholar
- 3.Tsuchihashi K, Ueshima K, Uchida T, et al. Transient left ventricular apical ballooning without coronary artery stenosis: a novel heart syndrome mimicking acute myocardial infarction. Angina Pectoris-Myocardial Infarction Investigations in Japan. J Am Coll Cardiol. 2001;38:11–8.CrossRefPubMedGoogle Scholar
- 4.Spedicato L, Zanuttini D, Nucifora G, et al. Transient left ventricular apical ballooning syndrome: a 4-year experience. J Cardiovasc Med (Hagerstown). 2008;9:916–21.Google Scholar